MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8115528
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.Image review: submitted image appears to display set screw broken off at the root of the thread.
 
Event or Problem Description
It was reported that the patient underwent lumbar surgery in which surgeon had to drill out failed device with metal cutting burr and replace with a new device.Set screw broke in the wrong location causing the device to be stuck on the rod without being able to tighten.All fragments were removed.Complications involved explanting the broken device utilizing a metal cutting burr.Patient issue was resolved.Different crosslink was used in place of broken device.No patient complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: product analysis: visually confirmed the set screw is fractured approximately 1 thread up from the distal tip of the set screw.The broken off portion of the set screw was not returned for analysis.Microscopic examination of the fracture surface appears to emanate from the root of the thread, following the thread helix, with downward deformation of the sheared portion of the thread.Functional evaluation of the threaded portion of the set screw above the fracture appears to be undamaged and able to engage into the crosslink body without issue.The above observations are consistent with torsional shearing of the thread during tightening.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6529116
Report Number1030489-2017-01065
Device Sequence Number1268251
Product Code KWP
UDI-Device Identifier00721902729522
UDI-Public00721902729522
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8115528
Device Lot Number0459082W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
05/31/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/28/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR